MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RT-xxxxx
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Excessive Tear Production (2235)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up communication with the customer, livanova learned that the device was not saved for return and was inadvertently discarded due to the distressed situation.The customer reported that there did not appear to be anything physically wrong with the device that might have caused the tear.The surgeon was able to repair the damaged ivc without additional harm to the patient.The surgeon was reportedly unsure how the tear could have occurred and suggested that it may have become stuck on the ivc somehow.At this time, it is unclear whether or not there was a malfunction of the device or if the cannula contributed to the patient injury in any way.At this time, not other similar events have been reported against this catalog or lot number.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by customer.
 
Event or Problem Description
Livanova received a report that the pericardium filled with dark blood and a tear was noticed in the inferior vena cave following decannulation of the aortic arch cannula during a procedure.The patient reportedly lost 250ml of blood and required a primary surgical repair of the tear.On march 26, 2018, livanova received a user medwatch report (mw5075826) related to this issue.

Brand Name
AORTIC ARCH CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
14401 w 65th way
arvada CO 80004
MDR Report Key7399677
Report Number1718850-2018-00008
Device Sequence Number19200177
Product Code DWF
UDI-Device Identifier00803622105500
UDI-Public(01)00803622105500(240)RTS-13029(17)201130(10)1731700077
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberRT-xxxxx
Device Catalogue NumberRTS-13029
Device Lot Number1731700077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;